| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of September 9, 2002

    Question:   My mother is currently in chemotherapy for Hodgkins disease. Since matulane (part of the MOPP protocol) is an MAOI as is Nardil and Parnate, will she experience the same antidepressant effects as other MAOIs? Can the matulane balance some of the effects of the prednisone given?    Dr. McLaughlin's Answer


    Question:   I am 39 and I had my gallbladder removed two years ago. Ever since then, I have diarrhea 3-4 times a day every day. It always starts after a meal. Sometimes I don't even have to eat to get it. I cramp really bad; sometimes I can't even make it to the bathroom. I bloat a lot as well. My doctor said to take fiber, which I tried, but it didn't help. I hate to go anywhere because I am afraid I won't be near a bathroom. I am planning a trip to Italy in November but I don't know if I should go or not. Is there any treatment out there that can help me?    Dr. McLaughlin's Answer


    Question:   Are there any medical statistics on damaging your knees by running and/or getting joint problems such as chondromalacia? U.S. agencies recommend a duration of moderate to high-intensity physical training for 30-45 minutes, preferably every day of the week. I would like to do that running. A colleague of mine states if I run an hour a day, by the time I'm seventy, I will need knee surgery. Do you have any statistics on that?    Dr. McLaughlin's Answer